This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have seen questions related to the tapering of the withdrawal of regular Xanax tablets but have not seen answeres regarding the taper from Xanax XR. I am on Xanax XR (which I think is a wonderful drug which has helped me with my panic disorder and slight agoraphobia). When a patient tapers off this drug how does that work since the lowest dosage seems to be .5 mg? For a slow taper would a doctor use immediate release xanax? Is there an axample of a a schedule for taper say for a patient taking 1MG for 8 weeks?
Xanax is a particularly difficult drug to get off, but if you are talking about 1 mg/day for 8 weeks, it should not be very hard..best and safest schedule is still over a three week period...take one half a mg for a week,; then same dose every other day for a week; then same dose or lower every third day, then stop. You should ask your doctor if you have any other condition that might predispose you to seizures, if so, the doctor should cover you with medication for the last week, and the week following.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.